On a Generalization of Equilogical Spaces

Abstract

We use the theory of triposes to prove that every (non-degenerate) locale H is the set of truth values of a complete and co-complete quasi-topos into which the category of topological spaces embeds and the topos of sheaves over H reflectively embeds.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Bauer, F., Birkedal, L., Scott, D.S.: Equilogical spaces. Theor. Comput. Sci. 315(1), 35–59 (2004)

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    Scott, D.S.: A new category? Available at http://www.cs.cmu.edu/Groups/LTC/. Accessed 9 Apr 2018

  3. 3.

    Rosolini, G.: Equilogical spaces and filter spaces. Rend. Circ. Mat. Palermo 64, 157–175 (2000)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Maietti, M.E., Pasquali, F., Rosolini, G.: Triposes, exact completions, and Hilbert’s \(\epsilon \)-operator. Tbil. Math. J. 10(3), 141–166 (2017)

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Frey, J.: Triposes, q-toposes and toposes. Ann. Pure Appl. Logic 166(2), 232–259 (2015)

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Maietti, M.E., Rosolini, G.: Elementary quotient completion. Theor. Appl. Categ. 27, 445–463 (2013)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Maietti, M.E., Rosolini, G.: Quotient completion for the foundation of constructive mathematics. Log. Univ. 7(3), 371–402 (2013)

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    Maietti, M.E., Rosolini, G.: Unifying exact completions. Appl. Categ. Struct. 23(1), 43–52 (2015)

    MathSciNet  Article  MATH  Google Scholar 

  9. 9.

    Maietti, M.E., Rosolini, G.: Relating quotient completions via categorical logic. In: Probst, D., Schuster, P. (eds.) Concepts of Proof in Mathematics, Philosophy, and Computer Science, pp. 229–250. De Gruyter, Berlin (2016)

    Google Scholar 

  10. 10.

    Pasquali, F.: A co-free construction for elementary doctrines. Appl. Categ. Struct. 23(1), 29–41 (2015)

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Pasquali, F.: Remarks on the tripos to topos construction: comprehension, extensionality, quotients and functional-completeness. Appl. Categ. Struct. 24(2), 105–119 (2016)

    MathSciNet  Article  MATH  Google Scholar 

  12. 12.

    Hyland, J.M.E., Johnstone, P.T., Pitts, A.M.: Tripos theory. Math. Proc. Camb. Philos. Soc. 88, 205–232 (1980)

    MathSciNet  Article  MATH  Google Scholar 

  13. 13.

    Pitts, A.M.: Tripos theory in retrospect. Math. Struct. Comput. Sci. 12, 265–279 (2002)

    MathSciNet  Article  MATH  Google Scholar 

  14. 14.

    van Oosten, J.: Realizability: An Introduction to its Categorical Side, Volume 152 of Studies in Logic and the Foundations of Mathematics. North-Holland Publishing Co, North Holland (2008)

    Google Scholar 

  15. 15.

    Carboni, A., Rosolini, G.: Locally Cartesian closed exact completions. Category theory and its applications (Montreal, QC, 1997). J. Pure Appl. Algebra 154(1–3), 103–116 (2000)

    MathSciNet  Article  MATH  Google Scholar 

  16. 16.

    Johnstone, P.T.: Sketches of an Elephant—A Topos Theory Compendium. Clarendon Press, Oxford (2002)

    Google Scholar 

  17. 17.

    Pasquali, F.: A categorical interpretation of the intuitionistic, typed, first order logic with Hilbert’s \(\varepsilon \)-terms. Log. Univ. 10(4), 407–418 (2016)

    MathSciNet  Article  MATH  Google Scholar 

  18. 18.

    Pasquali, F.: Hilbert’s \(\varepsilon \)-operator in doctrines. IFCoLog J. Logics Their Appl. 4(2), 381–400 (2017)

    Google Scholar 

  19. 19.

    Higgs, D.: Injectivity in the topos of complete Heyting algebra valued sets. Can. J. Math. 36(3), 550–568 (1984). https://doi.org/10.4153/CJM-1984-034-4

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Fabio Pasquali.

Additional information

The author wants to thank Professors M. E. Maietti, G. Rosolini and T. Streicher for their useful comments and also the anonymous readers whose advices considerably improved the final shape of the paper.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Pasquali, F. On a Generalization of Equilogical Spaces. Log. Univers. 12, 129–140 (2018). https://doi.org/10.1007/s11787-018-0192-9

Download citation

Keywords

  • Triposes
  • Partial equivalence relations
  • Equilogical spaces

Mathematics Subject Classification

  • Primary 03G30
  • Secondary 03B20
  • 03B80
  • 18B30
  • 18C50